Page 2 of 8 FirstFirst 1234 ... LastLast
Results 11 to 20 of 80

Thread: Experiences with Rilutek

  1. #11
    Batty
    Guest
    Quote Originally Posted by jod & mik View Post
    hi sarah was just wondering if you noticed any difference in the symptoms of mnd when you stopped taking rilutek? my partner has just started getting a bad stomach and acid reflux he has only been taking rilutek since feb! he really dont want to come off it but any feed back would be greatly appriciated thanks jodie
    Hi Jod and Mik

    Very interested in your comment, I have been taking Riluzole for over 6 years and have recently started suffering from horrendous wind and acid refulx. Would be very interested if anyone viewing this has any information for us both!

    Where are you in Northants? I live in Market Harborough. Feel free to ask for any help or advice through my experience of MND.

    Regards,

    Mark

  2. #12
    Forum Member
    Join Date
    Dec 2010
    Location
    devon
    Posts
    228
    hi sarah and mark thanks for replying, sarah we are not 100% sure it is, mik has got to check its not a bug first but mik has read on other mnd sites that alot of people have had acid reflux hes also been told that the medication hes takes to stop the acid reflux may be causing the other stomach problems. He is due to see his neuro in january so will discuss it more with him then. He has also read that taking rilutek can cause gastro problems, and mark we are currently living in daventry but hoping to move back to north devon to be nearer to family and friends

  3. #13
    Forum Member computatec's Avatar
    Join Date
    Dec 2010
    Location
    Welwyn Garden City, Hertfordshire
    Posts
    321
    Hi CB

    It is true that clinical trials have not found any evidence that supplements halt or slow down the progress of the disease. However, there is enough anecdotal evidence to indicate it may help some folk, so I think it is worth trying. I was discussing this with a neurologist the other day and although he did not believe in supplements he said we should never under estimate the Placebo Effect. The clinincal trials have not found any harmful effects from quite high doses of supplements, so it would appear safe for us to try them on a suck it and see basis.

  4. #14
    Forum Member computatec's Avatar
    Join Date
    Dec 2010
    Location
    Welwyn Garden City, Hertfordshire
    Posts
    321
    Hi Mark

    I also suffer from very bad wind and acid reflux, but this started long before I started to take Riluzole so I dont think it is a side effect of the drug. My neurologist thought that the wind and acid reflux were not part of MND and so I was referred to a gastroenterologist who put me on Omeprazole. This helps but does not fully control it, especially in the evenings.

  5. #15
    Forum Member computatec's Avatar
    Join Date
    Dec 2010
    Location
    Welwyn Garden City, Hertfordshire
    Posts
    321
    Hi John

    I have spent some time viewing the material you gave a link to. Very interesting and thought provoking. Thanks.

  6. #16
    Robyn Copley-Hirst
    Guest
    Hi everyone,

    This thread started out discussing Rilutek, but a lot of comments have started to mention vitamins and supplements. I've moved a few posts into a new thread: Experiences with Vitamins, so that any new members who might find information and experiences on vitamins useful will be able to find this info more easily.

    I hope this helps,

    Robyn
    Last edited by Robyn Copley-Hirst; 22nd December 2010 at 12:00. Reason: corrected link

  7. #17
    Forum Member
    Join Date
    Apr 2011
    Location
    York
    Posts
    16

    Rilutek

    Hi
    I've just recently been diagnosed with ALS after misdiagnosis of Tranverse Myelitis then progressive MS. I've started on Rilutek and wondered if anyone else noticed an increase in weakness to their legs and speech ? I took the medication for nearly 4weeks before having to stop it briefly after an adverse reaction to Citlapram ( only took for two days) where the Gp advised me to stop taking everything for a few days. Since re-starting Rilutek I've found yet again my speech has got more slurred and walking more difficult yet when I came off it things slighty improved. I've read people get nausea and gastric problems which I've put up with but never read anyone else having the above problem. I'm now in a dilemma whether to carry on with the medication or not?
    Having only just been diagnosed it's a bit of a minefield and overwhelming at the moment. However I'm determined to make the most of each day .
    Thanks

  8. #18
    Forum Member G60dubber's Avatar
    Join Date
    Jan 2011
    Location
    Lincoln, England
    Posts
    467
    It's interesting you say this, I started with weakness early 2009 and it was only really noticeable though not major by the sept 09 when I was dx. I could walk fine, speech fine and hands were a bit affected but not hugely. Started rilutek at the start of oct and by christmas my hands were really weak and was generally a lot weaker. I actually staopped taking it over christmas and noticed slight improvement.

    I spoke to the consultant in jan and they stated that the weakness was not attributable to the rilutek..... I seriously have my doubt. Yes this disease can progress but there seemed to be a correlation between the progression and the medication. I only agreed to go back on having been told that to qualify to the dexapram trial I had to be on it.

    My big question is what effect does rilutek have (due to the glutamate suppression) if you DO NOT have MND. At the end of the day, these guys are experts but no one can categorically say that you have mnd or not. What if they are wrong.... just a thought. I will always have that little bit of me that will not be satisfied that they have checked everything
    Life without love is like a broken pencil..... Pointless.

    http://mndestroyer.wordpress.com/

  9. #19
    Forum Member
    Join Date
    Dec 2010
    Location
    Salford
    Posts
    1,234
    Hi Sally,

    I would suggest you go with what your body is telling you. It is a minefield. I am told Rilutek extends life by 3 months and less in patients who last longer.

    Best wishes

    Graham

  10. #20
    Vane
    Guest
    Hi there,

    Welcome.

    I agree with Graham that its a minefield and there is definitely so much that they dont know or understand about MND. My consultant has told me that Rilutek might extend life up to 18months not 3- I wish would they would sing from the same hymn sheet as I have now had different info/opinions from 2 different consultants as I had to change regional hospital. I had to cut down my dose of Rilutek to half dose as it was making me feel lousy - Im now trying to find out if I am eligible for the new trial since cutting my dose (which has been stable for 60 days). Does anyone else know about this?

    I think the forum is a really good way of monitoring the disease as we all have first hand knowledge, so lets all keep talking,

    I also wanted to say, on a positive note, that the medics' lack of knowledge of MND always gives me that tiny ray of hope vanessa x
    Last edited by Vane; 5th April 2011 at 09:11.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •